Alert archive / New York / Flash Flood Warnings in 2002
Flash Flood Warning 6, NWS Binghamton, NY
NWS Binghamton, NY issued this flash flood warning at May 28, 2002, 1:04 AM EDT for Otsego County, New York. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 28, 2002, 1:04 AM EDT (05:04 UTC)
- Expired
- May 28, 2002, 4:00 AM EDT
- In force
- 3 hr
- Issued by
- NWS Binghamton, NY
- Area
- Whole counties
County Otsego County, NY
The radar
The Albany radar (KENX), 79 km from the middle of the area, began a volume at 05:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 00:00Z, 5.1 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1013 J/kg
- Mixed-layer CIN
- -44 J/kg
- Mixed-layer LCL
- 1045 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- -29 m²/s²
- 0-3 km storm-relative helicity
- 5 m²/s²
- Significant tornado parameter
- -0.1
- Supercell composite
- -0.9
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS51 KBGM 280504 FFWBGM NYC077-280800- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE BINGHAMTON NY 104 AM EDT TUE MAY 28 2002 THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A * FLASH FLOOD WARNING FOR... OTSEGO COUNTY IN CENTRAL NEW YORK * UNTIL 400 AM EDT. * AT 1255 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN AREA OF EXCESSIVE RAINFALL OVER THE FOLLOWING LOCATIONS COLLIERSVILLE...COOPERSTOWN JCT...EMMONS...GILBERTSVILLE... LAURENS...ONEONTA AND WEST END. RAPID FLOODING LIKELY WILL OCCUR OVER MANY OF THE SMALL STREAMS AND CREEKS CLOSE TO THE ABOVE MENTIONED LOCATIONS. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED. MOVE TO HIGHER GROUND. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODS AND FLASH FLOODS. CAMPERS IN THE WARNED AREA MUST MOVE TO HIGHER GROUND IMMEDIATELY. $$ LAT...LON 4240 7552 4233 7535 4249 7493 4260 7500
1 follow-up statement
000 WGUS71 KBGM 280703 FFSBGM NYC077-280730- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 305 AM EDT TUE MAY 28 2002 ...THE FLASH FLOOD WARNING WHICH WAS IN EFFECT UNTIL 330 AM EDT FOR OTSEGO COUNTY HAS BEEN CANCELLED... THE THUNDERSTORMS WITH HEAVY RAIN HAVE ENDED OVER COLLIERSVILLE... COOPERSTOWN JCT...EMMONS...GILBERTSVILLE...LAURENS...ONEONTA AND WEST END. NO REPORTS OF FLOODING HAVE BEEN RECEIVED. NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODS AND FLASH FLOODS. $$ SPORER
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this flash flood warning went out at May 27, 10:55 PM EDT, 2 hours 9 minutes earlier.
Area forecast discussion, May 27, 10:55 PM EDT, 2 hours 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BINGHAMTON NY 1055 PM EDT MON MAY 27 2002 UPDATED TO INCLUDE CHC OF SHRA/TSRA OVR CNTRL AND SRN ZONES OVERNIGHT. CONVECTION CONTINUES TO FIRE ALONG STALLED OUT FRONTAL BOUNDARY AND OUTFLOW BOUNDARIES FRM EVENING ACTIVITY. CONVECTION OVR SE PA ALSO MOVING NORTHWARD AND MAY REACH FAR SE ZONES LATER TONIGHT. WITH DEWPOINTS 10/15 DEGREES LOWER ACROSS NRN ZONES CONVECTION UNLIKELY AND LEFT DRY FOR OVERNIGHT PERIOD. NO OTHER CHANGES TO FORECAST. .BGM...NONE. RRM
In the hours before
Local storm report, May 27, 11:00 PM EDT, 2 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON, NY
1100 PM EDT MON MAY 27 2002
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1030 PM DOWNSVILLE NY FLASH FLOODS
05/27/02 DELAWARE REPORTED BY LAW
ENFORCEMENTLocal storm report, May 27, 11:14 PM EDT, 1 hour 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON, NY
1114 PM EDT MON MAY 27 2002
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1030 PM DOWNSVILLE NY FLASH FLOODS
05/27/02 DELAWARE REPORTED BY LAW
ENFORCEMENT
1045 PM EAST BRANCH NY FLASH FLOODS
05/27/02 DELAWARE REPORTED BY LAW
ENFORCEMENT. MUDSLIDE ALSO
REPORTED BLOCKING ROAD
1045 PM HANCOCK NY FLASH FLOODS
05/27/02 DELAWARE REPORTED BY LAW
ENFORCEMENT
1045 PM SHINHOPPLE NY FLASH FLOODS
05/27/02 DELAWARE REPORTED BY LAW
ENFORCEMENT. MUDSLIDE ALSO
REPORTED BLOCKING ROADLocal storm report, May 28, 12:53 AM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON, NY
1253 AM EDT TUE MAY 28 2002
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1100 PM CAMPBELL NY FLASH FLOODS
05/27/02 STEUBEN WATER OVER ROADWAY
REPORTED BY MEDIA
1240 AM PAINTED POST NY FLASH FLOODS
05/28/02 STEUBEN CARS STALLED IN HIGH WATER
REPORTED BY EMERGENCY
MANAGEMENT
1240 AM 3 NE ERWINS NY FLASH FLOODS
05/28/02 STEUBEN FLOODING OF BEARTOWN ROAD
IN GANG MILLS REPORTED BY
EMERGENCY MANAGEMENTThe office that day
Everything else NWS Binghamton, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 9:22 PM EDT | Flash Flood Warning | BGM | Delaware | 3 hr |
| May 28, 11:07 AM EDT | Flash Flood Warning | BGM | Delaware | 3 hr |
| May 28, 11:13 AM EDT | Flash Flood Warning | BGM | Broome | 3 hr |
| May 28, 12:15 PM EDT | Severe Thunderstorm Warning | BGM | Sullivan | 45 min |
| May 28, 1:27 PM EDT | Severe Thunderstorm Warning | BGM | Sullivan | 63 min |
| May 28, 2:20 PM EDT | Flash Flood Warning | BGM | Sullivan | 3 hr |
| May 28, 4:13 PM EDT | Flash Flood Warning | BGM | Chemung | 3 hr |
Nearby
Flash Flood Warnings in New York, 2002Every flash flood warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.